Hail, Spencer
- When
- May 4, 6:29 PM CST
- Where
- Spencer County, Rockport
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.880, -87.050
A weak 500 mb shortwave trough moved northeast across the Lower Ohio Valley. This feature triggered thunderstorms, some of which produced very heavy rain and an isolated hail event.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A weak 500 mb shortwave trough moved northeast across the Lower Ohio Valley. This feature triggered thunderstorms, some of which produced very heavy rain and an isolated hail event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 4, 11:51 AM CST, 6 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1251 PM CDT FRI MAY 4 2007 .DISCUSSION... THE RADAR AND THE SATELLITE SHOW THE LOW CIRCULATING ACROSS SEMO...AND STARTING TO TAP L-M60S TD TONGUE ACROSS HEART OF PAH FA. BRIEF BREAKS SEEN ON VISIBLE NOW BUBBLING UP INSTABILITY SHOWERS...AND EXPECT THAT PICTURE TO BECOME MORE NUMEROUS THRU PM HOURS INTO EARLY EVENING...ESP IN ADVANCE OF LOW. WL THEREFORE CONT AT LEAST SCT POP MENTION THRU EVENING. MODELS MAINTAIN A RIBBON OF HIGHER MRH ACROSS THE EAST AFT 06Z AND WITH LOW MOVING UP OH RIVER VALLEY...WE DO LINGER CHC PCPN IN THE EAST THRU SAT. BY 00Z SUN THE UPPER RIDGE IS BUILDING ACROSS THE MS RIVER VALLEY...WITH H5 HEIGHTS RISING UP TO 40DM BY 00Z MON. SIGNIFICANT MODEL DIFFERENCE IN GFS/NAM...WITH GFS STRONGLY ADVECTING DRY AIRMASS NE-SW ACROSS FA...WHILE NAM KEEPS BULK OF IT JUST OFF TO THE NE. STILL EVEN NAM INCREASES HEIGHTS AS NEXT STORM BREWS IN PLAINS...SO WE OPT FOR DRY FORECAST FOR NOW...UNLESS COLLAB EFFORTS YIELD OTHERWISE. ALL MODELS AGREE RIDGE STARTS TO BREAK DOWN/SHUNT EASTWARD AS SYSTEM APPROACHES MONDAY...SO WE BEGIN TO INTRODUCE AT LEAST LOW CHC TYPE POPS BY MON PM. GFS SLOWLY WORKS THIS WEAKENING INSTABILITY/MOISTURE AXIS EAST ACROSS AREA THRU MID WEEK...AS ITS EWARD TRANSLATION IS HELD UP BY OUR DEPARTED SYSTEM STALLING OFF SE U.S. COAST. THIS WARRANTS A CONTINUED MENTION OF POPS THRU REMAINDER OF EXTENDED PER HPC/COLLAB PIC...ALBEIT LOW CHC CAT POPS...WITH SIGNS OF DRY FORECAST RETURNING BY NEXT WEEKEND. MODEL MOS IS CLOSE NEAR TERM...DEPARTING MORE SIGNIFICANTLY BY SUN SUN NIGHT DUE TO DRY AIR INTRUSION. WE STRADDLED THE SOLUTIONS AND USED COMPROMISE NOS...WHICH FIT COLLAB PIC BEST. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 443 PM CDT FRI MAY 4 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-052145- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 443 PM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR...MAINLY EAST OF THE MISSISSIPPI RIVER THIS EVENING. THE MAIN HAZARD WITH THESE SLOW MOVING STORMS WILL BE LOCALLY HEAVY RAINFALL. THE STORMS WILL DIMINISH BY MIDNIGHT AS THE ATMOSPHERE BECOMES MORE STABLE. FLOOD WARNINGS REMAIN IN EFFECT FOR SMALLER RIVERS IN SOUTHEAST MISSOURI. THE FLOODING WILL BE MINOR. REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE SCATTERED THUNDERSTORMS ARE EXPECTED ON SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING. ISOLATED REPORTS OF SEVERE WEATHER ARE POSSIBLE. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. INDICATIONS ARE THAT THE FRONT RESPONSIBLE FOR THE STORMS TODAY AND SATURDAY WILL MOVE BACK TO OUR WEST BY SUNDAY. AS A RESULT...A PERIOD OF DRY WEATHER IS EXPECTED UNTIL THE FRONT MOVES BACK INTO OUR REGION AROUND MID WEEK. THE POTENTIAL FOR SEVERE WEATHER APPEARS LOW WHEN THUNDERSTORMS RETURN DURING MID WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY REPORTS OF FLOODING OR SEVERE WEATHER ARE ALWAYS ENCOURAGED. MY
The Evansville,IN radar (KVWX), 73 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20606.